Florida, 2012

Damaging Winds and Heavy Rain in Florida, June 14 to 15, 2012

June 14 to 15, 2012 · NWS TAE · 9 events in 4 counties and zones

S. A weak surface low was located just offshore of the Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A broad upper level trough was present over the southeastern U.S. A weak surface low was located just offshore of the Florida panhandle. A mesoscale convective vort max was also in the area. SBCAPE values of 1500-2500 j/kg and delta thetae values of 25-35 contributed to several instances of severe storms with trees and power lines down across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 13, 8:25 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 13, 8:25 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT Wed Jun 13 2012

.Discussion...Other than a few small convective cells off to our
north in GA and off to our west in AL, it appears that most of the
showers and thunderstorms are basically done for the night over the
CWA. However, with the southward moving cells over GA not too far
away and some support from the Hi-Res Guidance, may hold on to 20%
PoPs over our northern GA counties until 06 UTC. Thereafter, will
only plan on keeping in 20% over the Coastal Waters from 06 to 12
UTC, with silent 10s over land. Otherwise, the current fcst looks in
very good shape, and will just merge in the latest observed winds
into the overnight fcst.

&&

.Aviation...[through 00z Friday]...
All of the terminals have basically been experiencing VFR for the
last 24 hours, and persistence will be guiding the TAFs tonight.
Once again, there is a low probability for some patchy fog tonight,
but only brief incursions of MVFR would be expected. All sites were
kept at VFR. For tomorrow, we may see some lower visibilities under
afternoon storms, but precise timing would be difficult at this
time. Therefore, all TAFs carry afternoon VCTS, and the outlook is
for a scattering of thunderstorms with MVFR nearby.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

Gould/Lamers
Hazardous weather outlook, Jun 13, 9:49 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1049 PM EDT WED JUN 13 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-141200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1049 PM EDT WED JUN 13 2012 /949 PM CDT WED JUN 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EVENING STORMS ARE EXPECTED AGAIN
THURSDAY...BUT SEVERE STORMS APPEAR UNLIKELY. A DRYING TREND
BEHIND A COLD FRONT WILL KEEP THUNDERSTORM CHANCES LOW THROUGH
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/GOULD

The radar

The Tallahassee radar (KTLH), 12 km away, was scanning. The volume nearest the first event began at 04:59 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 heavy rain. Local standard time, as filed.

Heavy Rain, Leon

When
June 14, 12:00 AM EST to June 15, 12:00 AM EST
Where
Leon County, 1.17 mi E of Macon Community Park
Reported by
NWS Employee
Coordinates
30.487, -84.251

A retired nws employee measured a daily rainfall total of 4.26 inches on Hermitage Blvd.

Heavy Rain, Leon

When
June 14, 12:00 AM EST to 6:45 PM EST
Where
Leon County, 1.79 mi E of Macon Community Park
Reported by
Mesonet
Coordinates
30.490, -84.240

A rainfall total of 4.30 inches was measured at the Wembley Way-Eastgate Northwest Florida Water Management District rain gauge.

Thunderstorm Wind, Gadsden

When
June 14, 12:20 PM EST
Where
Gadsden County, Havana
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.620, -84.410

Four trees were blown down by downburst winds in Havana. Monetary damage was estimated.

Thunderstorm Wind, Washington

When
June 14, 3:25 PM CST
Where
Washington County, Gilberts Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.630, -85.490

Two trees were blown down near the Gilberts Mill area. Monetary damage was estimated.

Thunderstorm Wind, Washington

When
June 14, 3:30 PM CST
Where
Washington County, Chipley
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.770, -85.530

Large tree limbs were blown down. The largest was about a foot in diameter and 20 feet long.

Thunderstorm Wind, Washington

When
June 14, 3:45 PM CST
Where
Washington County, 1 mi E of Wausau
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.630, -85.563

A pine tree was snapped about halfway up just east of Wausau.

Thunderstorm Wind, Washington

When
June 14, 4:05 PM CST
Where
Washington County, Caryville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.770, -85.810

Trees were blown into power lines in Caryville. Monetary damage was estimated.

Thunderstorm Wind, Walton

When
June 14, 4:25 PM CST
Where
Walton County, 0.47 mi NW of Darlington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
30.945, -86.056

Trees were blown down on power lines along Highway 2 near Darlington. Monetary damage was estimated.

Thunderstorm Wind, Walton

When
June 14, 4:50 PM CST
Where
Walton County, 1.32 mi WSW of Eucheeanna
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Trained Spotter
Coordinates
30.630, -86.059

Two trees and three small limbs were blown down near Red Hill Bridge Road. Monetary damage was estimated.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376693, 376697, 377004, 377005, 377006, 377007, 377008, 377009, 377010.